Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Pittsburgh, PA

June 8, 2007Columbiana County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 8, 2007, 4:28 PM EDT for Columbiana County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 4:28 PM EDT (20:28 UTC)
Expired
Jun 8, 2007, 5:30 PM EDT
In force
62 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Columbiana County, OH

The radar

The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 082028
SVRPBZ
OHC029-082130-
/O.NEW.KPBZ.SV.W.0049.070608T2028Z-070608T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIANA COUNTY IN EAST CENTRAL OHIO...

* UNTIL 530 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTHWEST OF GUILFORD LAKE STATE PARK...MOVING NORTHEAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LISBON...SALEM...LEETONIA...BEAVER CREEK STATE PARK...COLUMBIANA
  AND EAST PALESTINE

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4089 8111 4073 8099 4069 8056 4091 8048

$$

15
1 follow-up statement
000 
WWUS51 KPBZ 082102
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT FRI JUN 8 2007

OHC029-082130-
/O.CON.KPBZ.SV.W.0049.000000T0000Z-070608T2130Z/
COLUMBIANA OH-
502 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR COLUMBIANA COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR CHAMBERSBURG..MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4089 8111 4073 8106 4069 8056 4091 8048

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:06 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 8, 3:06 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
306 PM EDT FRI JUN 8 2007

.SYNOPSIS...
COLD FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST THIS EVENING.
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE THROUGH 9 PM. FRONT
WILL BE SOUTH OF CWA BY MIDNIGHT WITH HIGH PRESSURE BUILDING IN FOR
THE WEEKEND BRINGING COOLER AND DRIER AIR. BLOCKY UPPER AIR
PATTERN DEVELOPS NEXT WEEK KEEPING HIGH PRESSURE OVER EASTERN U.S.
WITH FIRST CHANCE OF RAIN LATE THURSDAY OR FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CAPES 2500 TO 3000 AHEAD OF FRONT THIS AFTERNOON MAY LEAD TO
POSSIBLE SEVERE THUNDERSTORMS. WET BULB ZERO AROUND 10500 FT THIS
AFTERNOON SO LARGE HAIL SHOULD BE MINIMAL WITH DAMAGING WINDS THE
GREATEST THREAT. COLD FRONT EXPECTED TO BE ALONG NORTHWEST BORDER
OF CWA BY 00Z...VICINITY OF PIT BY 03Z AND SOUTH OF CWA BY 06Z.
HIGH PRESSURE BUILDS IN BY SATURDAY MORNING WITH DRIER AIR AND
CLEARING SKIES BY DAYBREAK...EXCEPT IN WV MOUNTAINS WHERE CLOUDS
MAY LINGER TIL MID MORNING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE REMAINS ANCHORED OVER MID ATLANTIC THROUGH THE
WEEKEND WITH SEASONABLE TEMPERATURES AND GENERALLY CLEAR SKIES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DRY WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. NEXT
CHANCE FOR RAIN LOOKS TO RETURN ON THURSDAY NIGHT OR FRIDAY AS
WARM FRONT MOVES NORTHEAST THROUGH OHIO RIVER VALLEY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AT 1830Z LINE OF THUNDERSTORMS DEVELOPING NORTHEAST FROM ZZV
TOWARDS PIT AND MOVING SLOWLY EAST-NORTHEAST. SECOND LINE OF
STORMS VICINITY OF WESTERN LAKE ERIE WILL MOVE EAST TO NEAR CLE BY
00Z AND PIT BY 03Z...AND OUT OF AREA BY 06Z. GENERALLY VFR
CONDITIONS OUTSIDE OF THUNDERSTORMS WITH IFR CIGS AND VSBYS IN
THUNDERSTORMS WITH POSSIBLE GUSTS TO 50 KTS TIL 02Z. CLEARING
SKIES BY 12Z WITH VFR CONDITIONS THROUGH THE WEEKEND.

NO SIGNIFICANT WEATHER IS EXPECTED FOR MONDAY THROUGH TUESDAY AS
HIGH PRESSURE HOLDS ACROSS THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 8, 1:10 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT FRI JUN 8 2007

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032-WVZ001>004-012-
021>023-091715-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-
110 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS
FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION.
SOME OF THESE STORMS WILL BE SEVERE WITH THE MAIN THREAT BEING DAMAGING
WINDS AND LARGE HAIL. THE THREAT OF SEVERE WEATHER WILL END BEHIND
THE FRONT AROUND 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ007>009-013>016-022-023-WVZ041-091715-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
ARMSTRONG-INDIANA-TUCKER-
110 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS
FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP. THERE IS A MODERATE
RISK THAT THESE STORMS COULD REACH SEVERE LEVELS. THE MAIN THREAT
WILL BE DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT
WILL END BEHIND THE FRONT AROUND 1000 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 8, 2:32 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT FRI JUN 8 2007

OHZ057-058-081930-
GUERNSEY OH-MUSKINGUM OH-
232 PM EDT FRI JUN 8 2007

...THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...MUSKINGUM AND GUERNSEY...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS MOVING ACROSS MUSKINGUM AND GUERNSEY
COUNTIES AT 30 MPH. THESE STORMS CONTAIN TORRENTIAL DOWNPOURS AND
FREQUENT LIGHTNING. PEA SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 8, 3:39 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT FRI JUN 8 2007

OHZ049-050-058-059-068-069-WVZ003-004-012-021>023-082145-
HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-NOBLE-MONROE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-
INCLUDING THE CITIES OF...CADIZ...HOPEDALE...STEUBENVILLE...
CAMBRIDGE...MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...
BARNESVILLE...SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA
339 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS TO MOVE ACROSS THE REGION...

SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
SOUTHEAST OHIO AND NORTHERN WEST VIRGINA THROUGH 530 PM EDT.
THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING AND WIND GUSTS UP TO 40 MPH. PEA SIZE HAIL IS ALSO
POSSIBLE WITH THESE STORMS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772 ...WHEN YOU
CAN DO SO SAFELY.
Local storm report, Jun 8, 3:49 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     10 NE CAMBRIDGE         40.13N 81.45W
06/08/2007                   GUERNSEY           OH   EMERGENCY MNGR

            TREES DOWN ALONG PARKER RD IN SALT FORK STATE PARK.

&&

TPARRISH
Special weather statement, Jun 8, 3:55 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT FRI JUN 8 2007

OHZ039>041-PAZ013-082030-
CARROLL OH-COLUMBIANA OH-LAWRENCE PA-TUSCARAWAS OH-
355 PM EDT FRI JUN 8 2007

...THUNDERSTORMS...

THUNDERSTORMS TO AFFECT THE FOLLOWING
COUNTIES...COLUMBIANA...TUSCARAWAS...CARROLL AND LAWRENCE...

AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF HOMEWORTH TO 30 MILES WEST OF BOLIVAR...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF HOMEWORTH TO 25 MILES NORTH OF
LAYLAND...MOVING EAST AT 30 MPH.  LARGE HAIL...WIND DAMAGE...AND
FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE STORMS.

THESE STORMS WILL MOVE INTO COLUMBIANA...TUSCARAWAS...CARROLL AND
LAWRENCE BY 415 PM.

MOVE INDOORS WHEN THESE STORMS APPROACH AND STAY TUNED FOR POSSIBLE
WARNINGS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:48 PM EDTSevere Thunderstorm WarningPBZMuskingum42 min
Jun 8, 2:59 PM EDTSevere Thunderstorm WarningPBZGuernsey46 min
Jun 8, 3:57 PM EDTSevere Thunderstorm WarningPBZJefferson48 min
Jun 8, 4:35 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas25 min
Jun 8, 5:29 PM EDTSevere Thunderstorm WarningPBZColumbiana31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.